We are so grateful that a vaccine for COVID has been made available! However, there has been some information circulating the internet about the Moderna vaccine and its side effects with fillers such as Restylane, Juvederm, or Versa. Today we are going to go over facts and myths about getting vaccinated if you have dermal fillers.
The Moderna COVID vaccine was associated with swelling in those with dermal fillers. What you may not have read, is that it was only three people out of more than 30,000 vaccinated individuals. The swelling will typically resolve on its own, but your medical professional can prescribe medications to decrease swelling if needed.
You cannot get filler if I have received or plan to receive the Moderna vaccine. Wrong, you absolutely can! We recommend you wait at least two weeks before, and two weeks after, any vaccination to get filler or Botox/Dysport treatments.
Your face is going to swell. Well, duh! You will swell after any filler injection. After getting a vaccine, your body is in an immune response state and is creating antibodies against whatever vaccine you got. This will cause your body to retain fluids and you may notice that the areas you have filler will be a little more swollen than normal – this is because hyaluronic acid fillers are hydrophilic and attract water. Again, this is normal and to be expected, and can be easily managed.
Generally speaking, it is safe to get your cosmetic injections and get the COVID vaccine. Just make sure you space out your appointments! At ZONA Med Spa, we recommend waiting two weeks before or after any vaccine to allow your body time to create antibodies and heal properly.